Author Topic: SSRI support group - tapering while on benzo's or after recovery  (Read 31106 times)

[Buddie]

Re: SSRI support group - tapering while on benzo's or after recovery
« Reply #380 on: January 12, 2022, 03:33:18 pm »
This is an old topic so I don't know if anyone contributes to it any more.  I keep doing all the wrong things, I think.  Please read my profile for history of ssri and benzo use.  I went back on Prozac just prior to stopping benzos.   I am in a pretty bad stage of benzo recovery, but I have convinced myself that I want to taper Prozac.  I keep wondering if Prozac is making me worse this time.  And I hate the fact that I am on any drugs after what I have experienced with benzos.  EVERYONE on this forum and on Surviving Antidepressents tells me to wait to taper Prozac until I am more stable in my benzo recovery, but that could take years!  I am 71 and want my life back.  I took Prozac for anxiety and anger issues.  I guess it worked for me, but it also numbed me and in the end I wasn't sure if it was doing anything to improve my quality of life.  So in October I did my first 10% cut.  That was 3 months ago.  I haven't noticed anything different except for my normal up and down benzo symptoms - but how would I even know?  One day I say I am not going to cut any more, then the next day I want to.  So this week I did a 5% cut, just to advance it a little.  And now I am terrified that I have harmed myself and will never recover from benzos either.  The problem is that when I CT Prozac in August 2020 I did not feel any WD for 3 months, then it got progressively worse month after month.  It got really bad - I ended up in the ER twice.  And I didn't know what it was.  When I started feeling Prozac WD, not knowing what it was, I started taking a benzo.  Screwed upon screwed.  The delayed reaction to stopping Prozac made it all impossible to sort out.  I read where some people will not go into withdrawal for months or even a year after stopping an SSRI.  So I fear now that it is all going to hit me at once.  I am rambling and don't even know what I am asking.  But if ANYONE has gone through something similar trying to taper an SSRI during benzo recovery, please reply.  I was on SSRIs for 20 years and I am now thinking I will never be free, or that it will take the [...] of my life to free myself from this drug.  I don't want to spend the [...] of my life in WD.  I don't know if a really slow taper will prevent symptoms during and after jumping, or might I still have to go through years of recovery after jumping?  Or years of symptoms tapering, all the while trying to recover from benzos.  Help!
« Last Edit: January 12, 2022, 03:47:56 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: SSRI support group - tapering while on benzo's or after recovery
« Reply #381 on: January 24, 2022, 06:48:22 am »
Also want to know the answer to the above question.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: SSRI support group - tapering while on benzo's or after recovery
« Reply #382 on: February 14, 2022, 05:14:41 am »
I've withdrawn from paxil several times....walk in the park compared to this.....but in all three instances, I was hot with severe depression and anxiety around the 4-5 month period...

I recommend a very slow taper over a year such that you can guage whether you are getting worse at which time you may hold or increase of necessary.....or you could always  withdraw over a short period of six weeks and then reinstate if necessary.

For some it's quite simple to stop and prozac is a fairly easy one.  I'm on 300 MG's of effexor as I'm so depressed and sick from these benzos.......SSRI use had not been bad for me in obvious ways....maybe it's bad for me in ways I don't know I'm sure but I personally need an SSRI and as gross as it sounds probably always will. My grandmother had been on them for 50 years. She's 94 and healthy!  But many are struggling with them and understand....I don't mind them at all. I jumped up from 225 to 300 a few months ago and a huge help.

You may be fine....if you're worried slowly withdraw over a year and if you feel at some point you're worsening, you can hold or increase. If not you may need 4-8 weeks to reinstate and get benefits of it..♥️🙏
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.